New York, 2006

Damaging Wind in New York, June 19, 2006

June 19, 2006 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 19, 9:55 AM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 19, 9:55 AM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1055 AM EDT MON JUN 19 2006

.SHORT TERM (TODAY - TUES)...
CONVECTION AND SEVERE POTENTIAL ARE THE MAIN CONCERNS FOR THE REST
OF TODAY. RAIN AND EMBEDDED TSRA WITHIN JET ENTRANCE REGION NOW
MOVING INTO CNY...AND EXPECT THIS AREA TO SLOWLY DRIFT EAST THROUGH
MID AFTERNOON. AREA MAINLY ALONG AND EAST OF I-81 CORRIDOR IS
DESTABILIZING NICELY WITH MORNING INSOLATION...AND EXPECT ADDITIONAL
TSRA DEVELOPMENT IN THESE AREAS OVER THE NEXT SVRL HOURS AHEAD OF
THE MAIN RAIN SHIELD. DEEP LAYER SHEAR 35-40 KTS AHEAD OF UPR WAVE
ENOUGH TO SUPPORT UPDRAFTS. FLOW MAINLY LINEAR SO IF ANYTHING...
WE/RE LOOKING AT BOW/LINE SEGMENTS AND MAINLY A WIND DMG THREAT.
PWATS 175 PCT OF NORMAL WITH ALIGNED FLOW WITH FLASH FLOODING FROM
TRAINING CELLS ALSO OF CONCERN. LIMITING FACTORS ARE INCREASING
CLOUDS AND STRATIFORM RAINFALL PROGRESSIVELY CUTTING OFF THE WESTERN
ZONES FROM SEVERE THREAT...BUT UCA-BGM-AVP EASTBOUND MOST LIKELY TO
SEE STRONG CONVECTIVE ACTIVITY. SEVERE TSTM WATCH JUST POSTED FOR
NEARLY ALL OF BGM CWA UNTIL 6 PM. THIS LOOKS TO BE A MAINLY EARLY TO
MID AFTERNOON EVENT...BUT COULD GET ANOTHER ROUND TONIGHT WITH
SECOND WAVE MOVING AROUND UPR TROF AND PASSAGE OF ACTUAL COLD FRONT.

TEMPERATURE TRENDS CRAZY TODAY WITH COOLEST READINGS UNDER
RAIN/CLOUDS TO THE WEST AND NORTH...AND HOTTER SOUTHEAST. MADE
SUBTLE TWEEKS TO CURRENT TRENDS AND MAX TEMPS/SKY/WIND. -JAB

TONIGHT/TUESDAY...MOST OF THIS CONVECTION WILL BE EXITING THE CWA BY
00Z...AND THERE COULD BE A LITTLE BIT OF A BREAK IN THE EVENING.
NAM SUGGEST 2ND BOUDARY TO SHIFT THROUGH AFTER MIDNIGHT...ASSOCIATED
WITH 500 MB TOUGH AXIS...BUT GFS SLOWER WITH THIS FEATURE...AND DOES
NOT PUSH IT THRU UNTIL TUESDAY.  KEPT CHC POPS THRU THE PERIOD...TO
COVER EXITING PRECIP EARLY...AND TO COVER BOTH NAM/GFS
SOLNS...THOUGH PRECIP THREAT SHOULD DECREASE LATE ON TUESDAY.

TUE NIGHT...SFC RIDGING BUILDS IN...AND IT SHOULD BE A DRY AND
COOLER NIGHT.  -CEMPA
&&

.AVIATION (19/12Z TO 20/12Z)...
MVFR HZ CONDITIONS ARE EXPECTED TO LIFT BY 15Z AS INCRG WINDS MIX UP
THE LOWER LEVELS OF ATMOSPHERE. THE REST OF THE DAY WILL BE
GENERALLY VFR...BUT ALSO A BUSY CONVECTIVE DAY. AREA OF MDT-HVY
SHRA/TSRA UPSTREAM OVER WRN NY WILL MOVE EAST INTO DESTABILIZING
ATMOSPHERE LATER THIS MORNING AND EARLY AFTERNOON. ADDL STORMS
EXPECTED TO DVLP AFTER 18Z AS UPR WAVE OVER INDIANA APCHS. STORMS
MAY BE QUITE STRONG AND FORM INTO LINE/BOW SEGMENTS. VIRTUALLY
IMPOSSIBLE TO PIN DOWN TIMING INTO THE TERMINALS SINCE THERE COULD
BE MULTIPLE ROUNDS OF STORMS FM 18Z-00Z...SO WILL BLANKET TERMINALS
WITH MOST LIKELY 2-4 HR TIME PERIOD. WILL MONITOR AND SHOOT OUT
AMENDMENTS WHEN THINGS BECMS CLEARER. SOME STORMS MAY INCLUDED GUSTS
50 KTS OR MORE. TSRA ACTIVITY SHOULD WIND DOWN AFT 00Z WITH VFR
CIGS...LINGERING SHRA...AND PSBL MVFR-IFR BR/FG LATE. -JAB
&&

.LONG RANGE (WEDNESDAY - SUNDAY)...
EXTENDED RANGE MODELS IN GOOD AGREEMENT WITH DEVELOPMENT OF UPPER
TROUGH OVER NORTHEAST U.S. AT THE SFC, A FRONTAL PASSAGE WILL BRING
CHCS FOR PRECIP ON THURSDAY. THE FRONT IS PROGGED TO STALL OUT JUST
SOUTH OF THE FORECAST AREA FROM NEW ENGLAND SWD ALONG THE COASTAL
REGIONS AND EXTENDING WESTWARD TO THE LOWER MISSISSIPPI VALLEY.
DEPENDING ON WHERE EXACTLY THE FRONT SETS UP, A COUPLE OF WAVES
RIPPLING ALONG THE BOUNDARY MAY BRING RAINFALL TO THE REGION OVER
THE WEEKEND.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.

&&
Hazardous weather outlook, Jun 19, 3:09 AM EST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
409 AM EDT MON JUN 19 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-200815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
409 AM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA THIS AFTERNOON AND INTO EARLY EVENING.
THESE THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND HEAVY
RAINFALL. SEE WWUS81 KBGM ALBSPSBGM FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jun 19, 10:29 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1129 AM EDT MON JUN 19 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-192000-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
1129 AM EDT MON JUN 19 2006

...SEVERE STORMS POSSIBLE THIS AFTERNOON...

A DISTURBANCE IN THE UPPER ATMOSPHERE...COUPLED WITH THE
PERSISTENT HEAT AND HUMIDITY OF THE LAST FEW DAYS WILL
SPAWN MORE THUNDERSTORMS ACROSS CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA THIS AFTERNOON...ESPECIALLY FOR AREAS EAST OF INTERSTATE
81. TORRENTIAL RAINFALL IN A SHORT AMOUNT OF TIME...FREQUENT
LIGHTNING STRIKES...AND DAMAGING WINDS GUSTS WILL BE POSSIBLE FROM
ANY THUNDERSTORMS. THE BEST CHANCE FOR SEVERE WEATHER TODAY WILL BE
BETWEEN 1 PM AND 6 PM.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATER UPDATES ON THIS
SITUATION...OR VISIT OUT INTERNET WEB SITE AT WEATHER.GOV.

The radar

The Ft Drum radar (KTYX), 90 km away, was scanning. The volume nearest the first event began at 15:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Onondaga

When
June 19, 10:57 AM EST
Where
Onondaga County, Plainville
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
AMATEUR RADIO
Coordinates
43.167, -76.450

Trees blown down and several roofs damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517758.